MAUDE Adverse Event Report: STERILMED, INC. SHAVER BLADE FULL RADIUS ELITE MAROON; ARTHROSCOPE

STERILMED, INC. SHAVER BLADE FULL RADIUS ELITE MAROON; ARTHROSCOPE
Catalog Number SMI7210499
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Account returned a sealed package, labeled for the identified product.It was observed that there was foreign material stuck to the cutting teeth of the shaver.Therefore, the reported issue was confirmed.The package was opened, and the synthetic debris was examined under a scope.It had similar color and physical characteristics of the protective gloves worn by the associates handling the product during its reprocessing.The device history record was reviewed; (b)(4) devices were reprocessed on this lot.There are no observed discrepancies and the final release criteria were met before this lot was released for distribution.There is no product from this lot remaining in available to ship (ats) status at the warehouse for possible distribution.(b)(4) devices from this lot were shipped to 2 customers.Removal of the remaining (b)(4) devices, that had less than six months expiration.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a piece of surgical glove was in the clipper of the shaver blade full radius elite maroon inside the packaging.Product was still sealed, and the material can be visibly seen through the plastic packaging.Therefore, the product was not opened or used on a patient.There was no patient consequence.This event has been assessed as a reportable event.

Brand Name
SHAVER BLADE FULL RADIUS ELITE MAROON
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8480367
Report Number2134070-2019-00123
Device Sequence Number14101885
Product Code HRX
UDI-Device Identifier10888551034531
UDI-Public10888551034531
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K012536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberSMI7210499
Device Lot Number2077045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1